Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi,
      Today i woke up and felt sluggish. Low pulse, very relaxed!
      I just went in to the lab levels checks. I have a standing order for every 2 weeks per the Dr and I also called her to tell her I had lab done to look for the results. I still take Metholzine (sp) daily. I had the Radiation on March 22 so that’s 7 weeks ago.
      Just wondering if maybe this could be a sign going from Hyper to Hypo.

      Thanks

      Anonymous
        Post count: 93172

        I was told I had Graves about 5 years ago. I had hyperthyroidism and was on tapazoil. After 2 years I was under control and in remission I was told and I slowly went off my pills and have been off for about almost 2 years now.

        Lately I have been gaining weight and tired…hairloss, so I went to get some test done. The doctor I went to go see told me that if I had Graves and had hyperthyroid that it can burn itself out but then my thyroid goes in the other direction.

        Has anyone heard of this? Could this be true. I go in two weeks to take my test.

        Anonymous
          Post count: 93172

          Yes, my endo told me the same thing. I have a couple of sisters that we believe this has happened to.

          Anonymous
            Post count: 93172

            I have been on tapazole, 40mg per day for 3 weeks. My blood tests yesterday showed I have gone from hyper to hypo. My endo is cutting my dosage in half. I am also on toprol xl 50mg a day that I was taking to lower my pulse rate. This pill is being eliminated. I was just wondering if this is normal to go from hyper to hypo is 3 weeks and wondering if eliminating toprol would affect my blood pressure as I am now taking nothing from high blood pressure. When this all started I had to stop taking my blood pressure medication.

            Anonymous
              Post count: 93172

              I am concerned about the same thing. Called my doctor, but she is on vacation this week.

              PTU started working very quickly for me and up until last week I was feeling Awesome – better than ever – and that only after being on PTU and beta blockers for a month.

              I am now VERY tired all day (and even nap in my truck at lunch – and that 45 minutes isn’t long enough to help at all). I’ve cut back on my beta blocker, and my blood pressure (which has always been normal) is reading low now.

              Yet when I was diagnosed I was told blood tests won’t show any changes for 3 months.

              I’m confused because I’ve heard of people going from hyper to hypo on PTU sooner than the 3 months – so how do you know if blood tests don’t show it?

              And I’m not scheduled for blood tests until the end of September, which will be 4 months from my initial blood tests when I was diagnosed.

              I have a doctor’s appointment August 3rd. I supposed it’s not dangerous to wait that long to tell my doctor about my change in symptoms, is it???

              Thanks in advance for any suggestions.

              Sandy

              Anonymous
                Post count: 93172

                I had an appt scheduled for 5 weeks after I started taking the PTU. The secretary at my Endo’s office scheduled it for me. But I was nervous that that may be too long. I decided to call my doctor and ask her if 5 weeks was too much time. She insisted that I come in sooner (next week- which will be 4 weeks that I will be on the PTU). I feel good about that because now my fingernails are in horrible condition. They are peeling like crazy. And this week I started feeling tired again, not being able to wake up in the morning. Waiting till the end of Sept seems like a really long time. You should ask your doctor about that.

                Anonymous
                  Post count: 93172

                  Hi Sandy

                  I’m also taking PTU and it worked quickly for me, too. My endo does blood tests every four weeks, and the results definitely showed my levels coming down every time. By the time I had been taking it for three months, I was hypo and miserable, even though the endo had reduced my dosage once. (Apparently she did not reduce it enough.)

                  I can’t figure out why your doc is so sure the tests won’t show any difference for so long. That’s certainly something I would ask her about when she gets back.

                  Actually, maybe she’s talking about the TSH. It is true that it may take months for TSH to show up on your blood test, but just because it’s low doesn’t mean you’re not hypo. During my six months on PTU my thyroid hormones (T4 and T3) have been high, normal, low, and now are normal again, and I’ve had the appropriate hyper & hypo symptoms to match those levels. During all this time though, my TSH has remained zero. My endo said that when you first start taking ATDs for Grave’s, it is normal for the TSH to take a very long time to look normal in blood tests, so for now she is basically ignoring it.

                  Of course, this may not be what your doc is talking about at all, but maybe it’s something you can discuss with her. Regardless, I would definitely talk to her about your symptoms at your appointment and she if she’ll go ahead and check your thyroid hormones. The end of September is a very long time to wait when you’re feeling that bad.

                  Hope you get it all figured out and start feeling better soon.

                  Susan

                  Anonymous
                    Post count: 93172

                    Thanks Susan and Nancy for your responses.

                    And DGlass, I guess this probably answers your questions too.

                    My doctor should be back next week so I will call and talk to her about it. Maybe it is just the TSH level changes she was talking about taking longer to show up in blood tests.

                    When I was first diagnosed she talked about my TSH levels but not T4 or T3. I am going to ask if she is willing to do blood tests because of how quickly I went from hyper to normal – based on how I feel, and now feeling so tired it’s hard to get through the day.

                    Thanks again!

                    Take care!

                    Sandy

                  Viewing 8 posts - 1 through 8 (of 8 total)
                  • You must be logged in to reply to this topic.